MAUDE Adverse Event Report: STRYKER GMBH CANNULATED DRILL BIT & COUNTERSINK FIXOS Ø1,7MM / L12MM, AO; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

STRYKER GMBH CANNULATED DRILL BIT & COUNTERSINK FIXOS Ø1,7MM / L12MM, AO; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number XFO051201
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It has been reported by the customer that during the use of the drill, the tip opens and can not be used.
 
Additional Manufacturer Narrative
The reported event could be confirmed.Visual inspection of the returned device revealed that the apex of the drill bit is broken into three pieces, which are bent away from the rotation axis.Based on investigation, the root cause was attributed to be user related.Most likely the k-wire was strongly bent while pulling out the rotating drill bit.The device history records have been reviewed carefully and no nonconformance was found.The drill bit was manufactured according to specifications.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
CANNULATED DRILL BIT & COUNTERSINK FIXOS Ø1,7MM / L12MM, AO
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8739914
Report Number0008031020-2019-00751
Device Sequence Number1669055
Product Code HWE
UDI-Device Identifier07613252265481
UDI-Public07613252265481
Combination Product (Y/N)N
Initial Reporter CountryES
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue NumberXFO051201
Device Lot Number12861Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2019
Initial Date Received by Manufacturer 06/07/2019
Supplement Date Received by Manufacturer07/30/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1